Puerto Rico, 2005Strong Wind in Puerto Rico, April 22, 2005
April 22, 2005 · NWS SJU · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 22, 5:30 PM AST, 20 minutes earlier.
Area forecast discussion, Apr 22, 5:30 PM AST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
530 PM AST FRI APR 22 2005
.DISCUSSION...
ALL THE ELEMENTS FOR THE POTENTIAL FOR HEAVY RAIN HAVE COME TOGETHER
THIS EVENING. THE PRESENCE OF DEVELOPING SURFACE LOW...APPROACHING
UPPER LEVEL TROUGH AND UPPER LEVEL JET STREAK HAVE COMBINED WITH
INFLUX OF COPIOUS AMOUNTS OF LOW LEVEL MOISTURE ADVECTING INTO THE
REGION FROM THE SOUTH AND SOUTHWEST TO RESULT IN HEAVY RAINFALL
POTENTIAL. THE LATEST GFS GUIDANCE INITIALIZED WELL ON ALL OF THE
ABOVE MAJOR SYNOPTIC FACTORS AND INDICATED THAT THE LARGE SCALE
SYNOPTIC FORCING WOULD START TO CONVERGE UPON PUERTO RICO AND ST.
CROIX NEAR 00Z. THE LATEST SAT IMAGERY AND RADAR IMAGERY INDICATE
THAT THIS TIMING IS EXCELLENT.
GIVEN ALL THE ELEMENTS ABOVE...A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF PUERTO RICO AND U.S.V.I.
&&
.MARINE...
THE DEVELOPING LOW LEVEL AND SURFACE WIND FIELD AS DEPICTED BY THE
LATEST GFS INDICATE THAT THERE COULD BE STRONG WINDS AND LOCAL WIND
GENERATED WAVES FROM THE DEVELOPING SURFACE LOW. SURFACE WIND SPEEDS
MAY APPROACH 25 KNOTS...WITH GUIDANCE INDICATING EVEN HIGHER VALUES
POSSIBLE. THIS WAS COVERED BY USING A GUST GRID. THE DEVELOPING
SURFACE WINDS COULD RESULT IN WIND GENERATED WAVES IN THE 5 TO 7
FOOT RANGE...BUT MAINLY CONCENTRATED IN THE LOCAL EASTERN CARIBBEAN
WATERS...THE NEAR SHORE WATERS IN THE VICINITY OF THE VIRGIN ISLANDS
AND THE EXTREME NORTHEAST PORTIONS OF THE OFF SHORE ATLANTIC WATERS.
&&
.HYDROLOGY...
HEAVY RAINFALL POTENTIAL IS EXPECTED WITH THIS DEVELOPING SYSTEM.
RAINFALL ACCUMULATIONS FOR A 12 TO 24 HOUR PERIOD COULD BE 4 TO 8
INCHES...WITH EVEN HIGHER AMOUNTS IN ISOLATED AREAS AND HIGHER
ELEVATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 84 77 84 / 80 80 60 60
STT 77 81 77 81 / 80 80 70 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...FLASH FLOOD WATCH FROM 4 AM FRIDAY UNTIL NOON SATURDAY FOR
PRZ001...PRZ002...PRZ003...PRZ004...PRZ005...PRZ006...
PRZ007...PRZ008...PRZ009...PRZ010...PRZ011...PRZ012...PRZ013.
.VI...FLASH FLOOD WATCH FROM 4 AM FRIDAY UNTIL NOON SATURDAY FOR
VIZ001-VIZ002.
&&
DIEHLHazardous weather outlook, Apr 22, 6:00 AM AST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI APR 22 2005
PRZ001>013-AMZ710>750-231000-
600 AM AST FRI APR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...NUMEROUS SHOWERS AND ISOLATED TO SCATTERED
THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL ISLANDS TODAY AND
TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE VERY HEAVY
RAINFALL...RESULTING IN FLASH FLOODING OF STREAMS...CREEKS...
STREETS...ROADS AND OTHER LOW LYING AREAS. IN ADDITION...SOME LARGER
LOCAL RIVERS WILL HAVE RAPID RISES AND MAY GO ABOVE FLOOD STAGE.
ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. A FLASH
FLOOD WATCH IN EFFECT FROM THIS MORNING THROUGH EARLY SATURDAY
MORNING.
MARINERS SHOULD CONTINUE TO EXPECT INTENSE SHOWER AND THUNDERSTORM
ACTIVITY ACROSS PARTS OF THE LOCAL WATERS THROUGH AT LEAST SUNDAY
NIGHT. WINDS AND SEAS WILL BE HIGHER IN AND NEAR ISOLATED
THUNDERSTORMS...WITH VISIBILITIES LOCALLY 1 NAUTICAL MILE OR LESS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...
A DEEP MID TO UPPER LEVEL TROUGH EXTENDING FROM THE WESTERN ATLANTIC
SOUTH ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN...WILL
REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE LOCAL AREA THROUGH AT
LEAST SUNDAY. THIS FEATURE WILL COMBINE WITH AMPLE LOW LEVEL
MOISTURE AND VERY UNSTABLE CONDITIONS TO PRODUCE SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS THE LOCAL ISLANDS
FRIDAY. THIS TROUGH MAY ACTUALLY DEEPEN LOCALLY THROUGH THE
WEEKEND...WHILE THE MOISTURE AND INSTABILITY INCREASE FURTHER. THIS
PATTERN WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORMS WITH
VERY HEAVY RAINFALL. THEREFORE...THE LIKELIHOOD OF FLASH AND RIVER
FLOODING AND MUDSLIDES WILL CONTINUE TO INCREASE ACROSS THE LOCAL
ISLANDS. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT
FOR THREATENING WEATHER AND FLOODING CONDITIONS THROUGH THE UPCOMING
WEEKEND.
VIZ001-002-AMZ710>730-231000-
600 AM AST FRI APR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE TO AFFECT THE LOCAL ISLANDS TODAY AND TONIGHT. SOME OF
THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND MAY
RESULT IN SOME FLOODING OF CREEKS...GUTS...STREETS...ROADS AND OTHER
LOW LYING AREAS.
MARINERS SHOULD CONTINUE TO EXPECT INTENSE SHOWER AND THUNDERSTORM
ACTIVITY ACROSS PARTS OF THE LOCAL WATERS THROUGH AT LEAST SUNDAY
NIGHT. WINDS AND SEAS WILL BE HIGHER IN AND NEAR ISOLATED
THUNDERSTORMS...WITH VISIBILITIES LOCALLY 1 NAUTICAL MILE OR LESS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...
A DEEP MID TO UPPER LEVEL TROUGH EXTENDING FROM THE WESTERN ATLANTIC
SOUTH ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN...WILL
REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE LOCAL AREA THROUGH AT
LEAST SUNDAY. THIS FEATURE WILL COMBINE WITH AMPLE LOW LEVEL
MOISTURE AND VERY UNSTABLE CONDITIONS TO PRODUCE SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS THE LOCAL ISLANDS
FRIDAY. THIS TROUGH MAY ACTUALLY DEEPEN LOCALLY THROUGH THE
WEEKEND...WHILE THE MOISTURE AND INSTABILITY INCREASE FURTHER. THIS
PATTERN WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORMS WITH
VERY HEAVY RAINFALL. THEREFORE...THE LIKELIHOOD OF FLASH AND RIVER
FLOODING AND MUDSLIDES WILL CONTINUE TO INCREASE ACROSS THE LOCAL
ISLANDS. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT
FOR THREATENING WEATHER AND FLOODING CONDITIONS THROUGH THE UPCOMING
WEEKEND.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Special weather statement, Apr 22, 2:29 PM AST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
229 PM AST FRI APR 22 2005
PRZ005-222000-
NORTH CENTRAL-
238 PM AST FRI APR 22 2005
A STRONG THUNDERSTORM WITH ROTATION...VERY HEAVY RAIN...FREQUENT
LIGHTNING AND SMALL HAIL CONTINUES TO DEVELOP ACROSS THE
MUNICIPALITIES OF VEGA BAJA...VEGA ALTA...DORADO AND TOA BAJA.
STRONG GUSTY WINDS HAVE BEEN REPORTED NEAR 40 TO 50 MPH. ROTATION
HAS ALSO BEEN REPORTED IN DORADO AND TOA BAJA. SMALL HAIL HAS ALSO
BEEN REPORTED. THE STORM IS MOVING RAPIDLY TO THE EAST NORTHEAST AND
COULD SPAWN WATERSPOUTS OVER THE NEAR SHORE COASTAL WATERS.
Special weather statement, Apr 22, 3:10 PM AST, 2 hours 40 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
229 PM AST VIERNES 22 DE ABRIL DE 2005
PRZ005-222000-
NORTE CENTRAL-
238 PM AST VIERNES 22 DE ABRIL DE 2005
UNA TRONADA SEVERA CON ROTACION...LLUVIA MUY FUERTE...RAYOS
FRECUENTES Y GRANIZOS PEQUENOS CONTINUAN DEDSARROLLANDOSE A TRAVES
DE LOS MUNICIPIOS DE VEGA BAJA...VEGA ALTA...DORADO Y TOA BAJA.
VIENTOS FUERTES EN RAFAGAS HAN SIDO REPORTADOS CERCA DE 40 A 50 MPH.
UNA ROTACION TAMBIEN HA SIDO REPORTADA EN DORADO Y TOA BAJA.
PEQUENOS GRANIZOS HAN SIDO REPORTADOS. LA TORMENTA SE ESTA MOVIENDO
RAPIDAMENTE AL ESTE NORESTE Y PUDIERA SURGIR UNA TROMBA MARINA SOBRE
LAS AGUAS COSTERAS CERCA DE LA COSTA.
Local storm report, Apr 22, 5:36 PM AST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
536 PM AST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD CAMUY 18.49N 66.85W
04/22/2005 CAMUY PR EMERGENCY MNGR
THE EMERGENCY MANAGEMENT PERSONEL REPORTED URBAN FLOODING
OCCURED ACROSS THE BARRIO MEMBRILLO. THE FLOODING WATERS
AFFECTED 4 HOUSES IN THIS CAMUY SECTOR.
&&
EMORALESSpecial weather statement, Apr 22, 5:47 PM AST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
547 PM AST FRI APR 22 2005
PRZ002-003-012-013-VIZ001-002-230000-
CULEBRA-VIEQUES-NORTHEAST-SOUTHEAST-ST. THOMAS...ST. JOHN... AND
ADJACENT ISLANDS-ST CROIX-
547 PM AST FRI APR 22 2005
DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS IN THE
COASTAL WATERS TO THE SOUTH OF VIEQUES AND ST CROIX. THESE STORMS
WERE MOVING RAPIDLY NORTH NORTHEAST AND WILL REACH THE ISLANDS BY 6
PM. OTHER STORMS WILL DEVELOP AND MOVE INTO THE AREA FROM THE
CARIBBEAN COASTAL WATERS THROUGH AT LEAST 800 PM. YOU CAN EXPECT
OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40
MPH AND TORRENTIAL RAINFALL WITH THESE STORMS.
RGZ
Strong Wind, San Juan and Vicinity
- When
- April 22, 5:50 PM AST
- Where
- San Juan and Vicinity forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
Strong winds blew off a tent which fell over power lines at Hermanas Davila in Bayamon City.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 22, 2005$473,000 · 1.75 in hail · 85 events
- Hail and Damaging Winds in Indiana, April 22, 2005$250,000 · 1.75 in hail · 54 events
- Hail in Louisiana, April 22, 2005$950,000 · 1.75 in hail · 6 events
- Damaging Winds in Tennessee, April 22, 2005$960,000 · 60 kt wind · 5 events
- Damaging Wind in Louisiana, April 22, 2005$800,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, April 22, 2005$90,000 · 1 in hail · 28 events
- Tornado and Hail in Alabama, April 22, 2005$155,000 · F0 · 14 events
- Hail and Damaging Winds in Illinois, April 22, 2005$59,000 · 2 in hail · 21 events
- Damaging Wind in Alabama, April 22, 2005$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Indiana, April 22, 2005$85,000 · 1.75 in hail · 9 events
- Flash Flooding and Flooding in Ohio, April 22, 2005$73,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Indiana, April 22, 2005$72,000 · 2.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447763.